Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 38, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 3, 2007, 4:19 AM CDT for Johnson County, Iowa. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2007, 4:19 AM CDT (09:19 UTC)
- Expired
- Apr 3, 2007, 5:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Johnson County, IA
The radar
The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 9:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Apr 3, 4:19 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:10 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 3, 3:10 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 310 AM CDT TUE APR 3 2007 .DISCUSSION... ONGOING CONVECTION OF NEAR SEVERE TO SEVERE PAST SEVERAL HOURS TO CONTINUE TIL MORNING. ALSO SIGNIFICANT FLOODING ISSUES PAST FEW HOURS RANGING FROM FLASH FLOODING LEADING TO SUBSEQUENT FLOODING OF NUMEROUS AREA RIVERS...WILL BE CONCISE. TODAY...UPPED POPS TO LIKELY TO CATEGORICAL WITH CHANCE OF SOME STORMS TO BE SEVERE TIL FRONT PASSES EARLY PM. AREA RAINS HAVE BEEN GENERALLY 1 UP TO 4+ INCHES NORTH OF HIGHWAY 30 AND EXPECT MOST LOCATIONS OVER ALL THE AREA TO PICK UP AN ADDITIONAL .5 TO 1.5 INCHES TIL FRONT PASSES WITH POTENTIAL FOR LOCALLY 2 PLUS INCHES IN STORMS NEXT 6 HOURS BETWEEN HIGHWAY 30 AND HIGHWAY 34. WILL NOT GO WITH FLOODING WATCH ATTM WITH ONGOING SEVERE AND NOT ENOUGH CONFIDENCE IN GREATER THAN 3 HOUR FFG OF 1.5 INCHES BUT WILL NEED TO BE MONITORED. AREA RIVERS ALREADY ESTIMATED TO RISE OVER A FOOT NEXT SEVERAL DAYS FROM THESE RAINS WHICH WILL PUT SOME AT LEAST INTO MODERATE FLOODING CRITERIA WHICH LATER SHIFTS WILL ALSO NEED TO ASSESS. A FEW POINTS HAVE POTENTIAL TO APPROACH MAJOR FLOODING CRITERIA DEPENDING ON RAIN NEXT 6 HOURS. SEVERE RISK...NEXT 8 TO 10 HOURS OF LARGE HAIL UP TO AROUND THE SIZE OF NICKELS AND SOME GUSTY WINDS OF 40 TO 50 MPH WITH RISK OF UP TO 60 MPH POSSIBLE IF GET ENOUGH HEATING TO NEAR 70F THIS AM IN STRONGEST STORMS. TONIGHT AND WEDNESDAY...TEMPERATURES TO CRASH THIS PM INTO OVERNIGHT HOURS WITH WINDS OF 25 TO 40+ MPH WITH WIND ADVISORY POTENTIAL MID PM CONTINUING POSSIBLY TIL LATE PM WEDNESDAY. AGAIN DAY SHIFT TO ASSESS THIS. RAIN AND SNOW SHOWERS EXPECTED TONIGHT AND SNOW SHOWERS INTO WEDNESDAY FOR NE 1/2 WITH POSSIBLY LOTS OF FLURRIES IN PM DUE TO APRIL SUNSHINE AND CONVECTIVE TEMPS OF 32 TO 35F. WEDNESDAY NIGHT THROUGH SATURDAY...LITTLE CHANGES MADE WITH TREND TOWARD EVEN COLDER WITH HIGHS 35 TO 45 AND LOWS UPPER TEENS TO MID 20S. SOME RECORD LOW TEMPERATURES MAY BE THREATENED LATER THIS WEEK IF SKIES CLEAR AND WINDS DECREASE FOR GOOD RADIATIONAL COOLING. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. NICHOLS
Hazardous weather outlook, Apr 2, 7:25 PM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 725 PM CDT MON APR 2 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-031000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 725 PM CDT MON APR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE WEATHER OUT FOR NEARLY ALL OF IOWA...NORTHERN MISSOURI...AND PARTS OF NORTHERN ILLINOIS. THUNDERSTORMS ARE EXPECTED TO DEVELOP MID TO LATE EVENING...AND CONTINUE OVERNIGHT. AT THIS TIME...THE PRIMARY THREAT APPEARS TO BE LARGE HAIL...POSSIBLY UP TO THE SIZE OF GOLFBALLS. HOWEVER...DAMAGING WINDS ARE ALSO POSSIBLE AND AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY RESULT IN LOCALIZED FLOODING. FLOODING CONTINUES ALONG PARTS OF THE IOWA AND WAPSIPINICON RIVERS DUE TO RAINFALL OVER THE PAST TWO WEEKS. HIGH WATER LEVELS WILL CONTINUE ALONG PARTS OF THE ROCK...CEDAR...IOWA...AND MISSISSIPPI RIVERS. ADDITIONAL RAINFALL OVER THE NEXT TWO DAYS MAY WORSEN THE FLOODING AND HIGH WATER LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...A STRONG COLD FRONT WILL PRODUCE THUNDERSTORMS INTO THE EARLY AFTERNOON HOURS BEFORE MOVING EAST. SIGNIFICANT DRY AND COLD AIR ALOFT WILL WILL RESULT IN FAVORABLE CONDITIONS FOR SOME OF THE STRONGEST STORMS TO REACH SEVERE LEVELS WITH LARGE HAIL POSSIBLY REACHING UP TO THE SIZE OF GOLF BALLS THE PRIMARY RISK. LOCATIONS MOST SUSCEPTIBLE FOR SEVERE WEATHER TUESDAY WILL BE EAST OF A FREEPORT TO QUAD CITIES TO KEOSAUQUA LINE. INTERESTED INDIVIDUALS SHOULD MONITOR THIS PRODUCT FOR FURTHER UPDATES ON THE RISK AND LOCATION OF ANY HAZARDOUS AND SEVERE WEATHER FOR THIS EVENT. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR THE EXTREME SOUTHEAST SECTIONS OF OUR FORECAST AREA TUESDAY. TUESDAY NIGHT AND WEDNESDAY...STRONG NORTHWEST WINDS OF 25 MPH TO OVER 40 MPH ARE EXPECTED BEHIND THE COLD FRONT. A WIND ADVISORY MAY BE NEEDED FOR AN EXTENDED PERIOD OF TIME DUE TO HIGH WINDS. FLOODING ON MANY AREA RIVERS WILL CONTINUE THROUGH THE PERIOD. PLEASE SEE LOCAL HYDROLOGIC PRODUCTS AND STATEMENTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED FROM MID TO LATE EVENING INTO TUESDAY. 05/08/NICHOLS
In the hours before
Local storm report, Apr 3, 12:17 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1217 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL BELLEVUE 42.26N 90.43W
04/03/2007 E0.50 INCH JACKSON IA EMERGENCY MNGR
&&
TASLocal storm report, Apr 3, 12:47 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1247 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM HAIL FREEPORT 42.29N 89.63W
04/03/2007 E0.25 INCH STEPHENSON IL TRAINED SPOTTER
&&Local storm report, Apr 3, 1:05 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
105 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD JESUP 42.48N 92.07W
04/03/2007 BUCHANAN IA TRAINED SPOTTER
CITY STREETS ARE RUNNING AT A DEPTH OF 4 INCHES. ALSO PEA
SIZE HAIL.
&&
MIKEZLocal storm report, Apr 3, 1:20 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
120 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM HAIL 3 W FREEPORT 42.29N 89.69W
04/03/2007 E0.25 INCH STEPHENSON IL EMERGENCY MNGR
&&
MIKEZLocal storm report, Apr 3, 1:29 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
129 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM HAIL 4 S PEARL CITY 42.21N 89.83W
04/03/2007 E0.25 INCH STEPHENSON IL EMERGENCY MNGR
RELAYED REPORT.
&&
MIKEZLocal storm report, Apr 3, 1:30 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 AM CDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM HAIL 5 WNW FREEPORT 42.32N 89.73W
04/03/2007 E0.25 INCH STEPHENSON IL EMERGENCY MNGR
RELAYED REPORT FROM SHERIFF.
&&
MIKEZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:42 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 49 min |
| Apr 2, 9:56 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 64 min |
| Apr 2, 10:02 PM CDT | Severe Thunderstorm Warning | DVN | Delaware | 43 min |
| Apr 2, 10:33 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 57 min |
| Apr 2, 10:45 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 60 min |
| Apr 2, 10:56 PM CDT | Severe Thunderstorm Warning | DVN | Linn | 34 min |
| Apr 2, 10:59 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 61 min |
| Apr 2, 11:19 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 56 min |
| Apr 2, 11:24 PM CDT | Flash Flood Warning | DVN | Delaware, Linn | 4 hr |
| Apr 2, 11:34 PM CDT | Flash Flood Warning | DVN | Buchanan | 4 hr |
| Apr 2, 11:57 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 33 min |
| Apr 2, 11:58 PM CDT | Flash Flood Warning | DVN | Dubuque, Jackson, Jones | 4 hr |
| Apr 2, 11:58 PM CDT | Flash Flood Warning | DVN | Dubuque, Jackson, Jones | 4 hr |
| Apr 3, 1:01 AM CDT | Flash Flood Warning | DVN | Delaware | 3 hr |
| Apr 3, 2:42 AM CDT | Flash Flood Warning | DVN | Buchanan, Delaware | 6 hr |
| Apr 3, 2:42 AM CDT | Flash Flood Warning | DVN | Buchanan, Delaware, Dubuque, Jackson, Jones | 6 hr |
| Apr 3, 4:40 AM CDT | Severe Thunderstorm Warning | DVN | Keokuk | 25 min |
| Apr 3, 2:08 PM CDT | Wind Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 26 hr |
| Apr 2, 11:17 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 58 min |
| Apr 2, 11:21 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 54 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.